Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 28, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 2, 2017, 1:32 PM MST. It took effect at Dec 3, 2017, 12:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 1:32 PM MST (20:32 UTC)
- In effect from
- Dec 3, 2017, 12:00 PM MST
- Expired
- Dec 4, 2017, 4:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
813 WWUS75 KPIH 022032 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 132 PM MST Sat Dec 2 2017 IDZ017-021-022-031300- /O.NEW.KPIH.WI.Y.0028.171203T1900Z-171204T0500Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 132 PM MST Sat Dec 2 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MST SUNDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon to 10 PM MST Sunday. * IMPACTS/TIMING...Sunday afternoon and evening. Large vehicles, especially semis with lighter loads, will experience difficult travel when driving through crosswinds. There could be some localized and minor impacts with blowing snow where light snowfall occurs inside the advisory area. * WINDS...West to Southwest at 25 to 35 mph, with gusts near 45 mph at times. * LOCATIONS...Burley, Pocatello, Oakley and Rockland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
839 WWUS75 KPIH 030934 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 234 AM MST Sun Dec 3 2017 IDZ017-021-022-032200- /O.EXT.KPIH.WI.Y.0028.171203T1900Z-171204T0600Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 234 AM MST Sun Dec 3 2017 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING... * IMPACTS/TIMING...Sunday afternoon and evening. Large vehicles, especially semis with lighter loads, will experience difficult travel when driving through crosswinds. There could be some localized and minor impacts with blowing snow where light snowfall occurs inside the advisory area. * WINDS...West to Southwest at 25 to 35 mph, with gusts near 50 mph at times. * LOCATIONS...Burley, Pocatello, Oakley and Rockland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
402 WWUS75 KPIH 031820 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1120 AM MST Sun Dec 3 2017 IDZ017-021-022-040600- /O.CON.KPIH.WI.Y.0028.171203T1900Z-171204T0600Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, and Rockland 1120 AM MST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING...Through this evening. Large vehicles, especially semis with lighter loads, will experience difficult travel when driving through crosswinds. There could be some localized and minor impacts with blowing snow where light snowfall occurs inside the advisory area. * WINDS...West to Southwest at 25 to 35 mph, with gusts near 50 mph at times. * LOCATIONS...Burley, Pocatello, Oakley and Rockland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
223 WWUS75 KPIH 040535 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1035 PM MST Sun Dec 3 2017 IDZ017-021-040645- /O.CAN.KPIH.WI.Y.0028.000000T0000Z-171204T0600Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 1035 PM MST Sun Dec 3 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. $$ IDZ022-040800- /O.EXT.KPIH.WI.Y.0028.000000T0000Z-171204T0800Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 1035 PM MST Sun Dec 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MST MONDAY... * IMPACTS/TIMING...Through 1 AM. Large vehicles, especially semis with lighter loads, will experience difficult travel when driving through crosswinds. There could be some localized and minor impacts with blowing snow where light snowfall occurs inside the advisory area. * WINDS...West to Southwest at 25 to 35 mph, with gusts near 50 mph at times. * LOCATIONS...Burley, Pocatello, Oakley and Rockland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
505 WWUS75 KPIH 040750 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1250 AM MST Mon Dec 4 2017 IDZ022-041100- /O.EXT.KPIH.WI.Y.0028.000000T0000Z-171204T1100Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 1250 AM MST Mon Dec 4 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MST EARLY THIS MORNING... * IMPACTS/TIMING...Through 4 AM. Large vehicles, especially semis with lighter loads, will experience difficult travel when driving through crosswinds. There could be some localized and minor impacts with blowing snow where light snowfall occurs inside the advisory area. * WINDS...West to northwest at 25 to 35 mph, with gusts near 50 mph at times. * LOCATIONS...Albion, Holbrook, Oakley, Malad City, and Rockland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
179 WWUS75 KPIH 041049 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 349 AM MST Mon Dec 4 2017 IDZ022-041200- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-171204T1100Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 349 AM MST Mon Dec 4 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM MST EARLY THIS MORNING... Wind has subsided to the point where most wind is sustained in the 10 to 20 mph range with gusts staying below 30 mph. The wind advisory will be allowed to expire. $$ Messick
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:23 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 2, 9:23 AM MST, 4 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pocatello ID 923 AM MST Sat Dec 2 2017 .UPDATE...An update to the forecast to account for a couple of things: fog on our end of the Cache Valley up through Swanlake and trim back the chance of precipitation outside of the Sawtooths in the central mountains. The fog down south SHOULD disappear early this afternoon. The models are still trending a bit slower with the onset of heavier precipitation across the central mountains this evening and also farther east tonight and Sunday. It looks like the front may not clear eastern Idaho until early tomorrow evening, with a convergence band developing somewhere from Pocatello north and west. The models are still not in total agreement on the location, which can be typical even at this time range out from it developing. The other main issue will be winds tomorrow behind the front. It's look more and more like we will see strong enough winds for a headline across the Snake Plain and south of where the convergence band forms. Stay tuned. Keyes && .PREV DISCUSSION... /issued 203 AM MST Sat Dec 2 2017/ SHORT TERM...Today through Monday night. A low pressure trough was advancing toward the NW coast early this morning and is expected to sweep inland tonight through Sunday night with attending snowfall and lower valley rain and snow spreading across the region through that period. Looks as if we will see advisory level snowfall above 6500 feet in the CNTRL mountains tonight through Sunday and the ERN mountains Sunday through Sunday night and have thus issued a winter weather advisory for those regions. A strong surface frontal boundary tracks across the area Sunday with snow levels lowering to valley floors. The models have become a little more bullish on the idea of seeing advisory level wind speeds across the Eastern Magic Valley and Lower Snake River Plain Sunday afternoon and evening with the frontal passage. We will let the day-shift take a second look before pulling trigger on any highlights concerning the wind. Also, the pattern looks favorable for a Snake River Convergence event late Sunday afternoon and evening but there are some missing elements. We will continue to monitor that item for possible inclusion of the Upper and Lower Snake River Plain in the Winter Weather Advisory for Sunday afternoon through Sunday night. By Monday, the trough axis will have worked east of the divide with a drier and colder NNW flow developing across the region. Huston LONG TERM...Tuesday through Saturday...Eastern Idaho will lie on the eastern edge of building high pressure Tuesday. Skies will gradually be clearing during the early to middle portion of the week; with lingering cloudy skies forecast over the Upper Snake Highland areas. A slight chance for snow showers and gusty winds Tuesday will accompany this region as well. The ridge of high pressure settles over the region through the remainder of the week and into the weekend, allowing for mild weather conditions and steady temperatures in the 30s for highs and teens for lows. NP/MH AVIATION...The primary concern this morning is whether or not fog and/or stratus will develop and subsequently when it will lift. We are not anticipating much fog this morning at any site but it will not be impossible for a brief time early this morning. The remainder of the day will bring VFR skies/visibility to all sites through 06z. Snow showers will begin at SUN overnight and tomorrow morning with MVFR skies. NP/MH AIR QUALITY...Potential air quality issues may develop in the middle to latter half of next week under building high pressure and trapped air under inversions. These conditions are likely to persist through next weekend and break early the following week. NP/MH && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM Sunday to 4 AM MST Monday for IDZ019-023. Winter Weather Advisory from 6 PM this evening to 3 PM MST Sunday for IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:22 PM MST | Special Weather Statement | PIH | Teton | 4 hr |
| Dec 2, 2:16 AM MST | Winter Weather Advisory | PIH | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.